Tornado, Adams
- When
- May 7, 1:30 PM MST
- Where
- Adams County, 8 mi E of Bennett
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -104.283
A tornado touched down briefly but did no damage.
1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 7, 2:15 AM MST, 11 hours 15 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT WED MAY 7 2003 SHORT TERM DISCUSSION...AN INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED ACROSS THE CWA DURING THE NEXT 24 HOURS. SEVERAL FACTORS COMING TOGETHER FOR EVEN ISOLD SEVERE STORMS ACROSS NERN CO LATER TDY AND THIS EVENING. BROAD UPPER LEVEL TROF ACROSS CENTRAL PORTIONS OF CA AND NEVADA AND ASSOCD 110KT JET CORE WILL LIFT TO THE NE ACROSS NERN CO THIS AFTN AND TNT PROVIDING FOR SOME SUPPORT ALOFT FOR STORMS LATER TDY. IN ADDITION...INCREASING S-SE LOW LVL FLOW WILL ADVECT SURFACE DEWPOINTS INTO THE LOWER AND MID 40S BY MIDDAY. WITH THE SRLY FLOW...A DEN CYCLONE IS LIKLEY TO DEVELOP THIS MORNING WITH A CONVERGENT BOUNDARY LIKELY TO SET UP JUST EAST OF THE DENVER AREA. SHEAR PROFILE IN THE LOW LVLS STRENGTHENS DURING THE DAY WITH STORM REL HELICITY VALUES OF 100-200 M2/S2. HOWEVER...ONLY MODERATE INSTABILITY WILL TRY AND FACTOR AGAINST A MAJOR SEVERE WX DAY. INTERACTIVE SOUNDINGS INDICATE CAPE VALUES ONLY BETWEEN 500-1000J/KG AND POSSIBLY UP TO 1200J/KG OVER FAR NERN CO BY LATE IN THE DAY WITH EVEN SOME SLIGHT WARMING ALOFT. MAIN THREATS WILL BE LARGE HAIL AND A FEW WEAK TORNADOES FORMING ALONG THE DEN COVERGENCE ZONE AND FURTHER EAST WITH THE STRONG SHEAR PROFILE IN THE LOW LVLS. SPC HAS ALREADY TARGETED ERN CO FOR ISOLD SEVERE AND THIS LOOKS FINE. CURRENTS FCSTS SEEM IN GOOD SHAPE AND ALREADY HAVE SEVERE MENTIONED ACROSS FAR NERN CO. WILL PROBABLY ADD A FEW MORE ZONES FOR SEVERE AND ADJUST TIMING/POPS. NOT MUCH IN THE WAY OF STRATUS/FOG ATTM...EXCEPT ACROSS PTNS OF SERN CO. LOW T/TD SPREADS ACROSS MUCH OF NERN CO SO WILL AT LEAST KEEP SOME PATCHY FOG THIS AM. PROBABLY A LITTLE MORE HEATING THEN PREVIOUSLY EXPECTED WITH LACK OF EARLY AM CLOUD COVER AND WILL BUMB TEMPS UP SLIGHTLY. ENTREKIN LONG TERM DISCUSSION...UNSETTLED PATTERN CONTINUES WITH SEVERAL WEAK RIPPLES IN THE JET PASSING OVER OR JUST SOUTH OF US. MAIN TROUGH PASSES ABOUT SATURDAY. LOTS OF QUESTIONS ABOUT THE DETAILS BUT WITH GENERALLY SUBTLE FEATURES IT MAY NOT MAKE A LOT OF DIFFERENCE. SLIGHT DRYING IN STORE THURSDAY AFTERNOON AND NIGHT. FRIDAY SEEMS TO BE THE MAIN QUESTION AS THE UPSTREAM SYSTEM MAY BEGIN TO SPREAD SOME LIFT AND COOLING ALOFT AND ALSO PRODUCE UPSLOPE WINDS. MODEL CONSENSUS IS A SLOW ENOUGH TO HOLD THIS OFF UNTIL FRI NIGHT...WHICH COULD PRODUCE A DAY WITH ONLY SHALLOW CONVECTION. GIVEN THAT THERE IS SOME UNCERTAINTY AND THERE WOULD LIKELY STILL BE A FEW SHOWERS...I WILL LEAVE THIS FOR THE TIME BEING. FOR SAT AND BEYOND...GFS SEEMS IN THE MINORITY IN RUSHING A STRONG WAVE PAST US AND KEEPING WESTERLY FLOW INTO THE EARLY PART OF THE WEEK. OTHER MODELS HAVE THE TROUGH GOING BY IN A COUPLE OF PIECES OVER THE WEEKEND...THEN HAVING A BETTER DEFINED RIDGE AFTER THAT. OUR FORECAST IS MORE IN LINE WITH THIS CONSENSUS SO I WILL NOT MESS WITH IT OTHER THAN TO TRIM HIGHS A BIT ON SAT. GIMMESTAD .DEN...NONE
COZ030>051-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND EASTERN SLOPES AND SPREAD TO THE EAST ACROSS THE URBAN CORRIDOR AND NORTHEASTERN PLAINS DURING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ALONG WITH A POSSIBLE TORNADO. AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL ROCKY MOUNTAINS THIS AFTERNOON AND NIGHT WILL PROVIDE ADEQUATE INSTABILITY FOR MODERATE TO STRONG THUNDERSTORM DEVELOPMENT. WITH A LOW FREEZING LEVEL LARGE HAIL WILL BE THE MOST LIKELY THREAT...BUT ADEQUATE WIND SHEAR WILL BE PRESENT FOR SUPERCELL DEVELOPMENT AND POSSIBLE TORNADO FORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE STATE. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH SNOW SHOWERS POSSIBLE IN THE HIGHER MOUNTAINS. THE CHANCE OF SHOWERS APPEARS TO BE GREATEST FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. GARD/COOPER
The Denver radar (KFTG), 23 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 tornado, 1 hail. Local standard time, as filed.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyThe tornado archive for Colorado, 2003Warnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360812, 5360813.